MAUDE Adverse Event Report: VITREQ BV VITREQ; 25G BRUSH BACKFLUSH INSTRUMENT

VITREQ BV VITREQ; 25G BRUSH BACKFLUSH INSTRUMENT
Model Number BF25.D02
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 01oct2025, we were notified that the "tip came off during use in surgery" for a bf25.D02 backflush device.Hospital was contacted to request follow-up information for the device where the tip came off.As far as bvi is currently aware there is no patient impact, the most likely scenario is that the surgeon immediately noticed that the tip came off and had removed the tip remains from the eye as part of the ongoing procedure.Although none of the information received to date point that harm occurred, the failure mode has the potential to cause serious injury if it recurs.Therefore, the event is considered reportable to the competent authorities as a device malfunction.
 
Additional Manufacturer Narrative
Returned device investigation showed traces of use as some residual liquid was observed.Tip was indeed found to be cut off, clear cutting marks are visible and no glue bond issues were identified as the silicone tip remains were found to be attached to the capillary still.It is thus confirmed that the tip must have come off during trocar handling.Flushing the device with water showed normal functionality and no leaks were observed and thereby ruling out a manufacturing error.Such a scenario is covered in the device's risk management files.Damage or deformation to a silicone-tipped instrument is oftentimes caused by instrument handling.When the device is inserted through a valved trocar, the fragile silicone tip may get damaged and this is inherent to the design characteristics of these instruments.Bvi vitreq had included a warning in the instructions for use to inform users about this potential failure which is stating "carefully insert the instrument into the cannula, too much friction may cause delicate parts to separate.Always check the instrument on damage during and after surgery." the complaint has been formally acknowledged and recorded in bvi's complaint management system.Bvi will continue to monitor customer feedback and will take appropriate action should any unfavorable trend be observed.
 
Additional Manufacturer Narrative
Vitreq b.V.Has investigated the complaint in accordance with the established internal procedure.In addition to the information provided in this section with the initial emdr, the production records of the involved lot were reviewed and no anomalies were found in relation to the investigated failure.Based on that we could exclude a manufacturing deficiency related to the product in question and concluded the failure mode is inherent to the design of soft-tipped devices and an ifu warning is in place "carefully insert the instrument into the cannula, too much friction may cause delicate parts to separate.Always check the instrument on damage during and after surgery." and therefore, this event is classified as user handling.No corrective or preventive actions are deemed necessary.Vitreq will continue to monitor any feedback from our customers and take appropriate action if unfavourable trends are observed.

Brand Name
VITREQ
Common Device Name
25G BRUSH BACKFLUSH INSTRUMENT
Manufacturer (Section D)
VITREQ BV
seggelant-noord 2
vierpolders, zuid-holland 3237 MG
NL  3237 MG
Manufacturer (Section G)
VITREQ BV
seggelant-noord 2
vierpolders, zuid-holland 3237 MG
NL   3237 MG
Manufacturer Contact
christian neele
seggelant-noord 2
vierpolders, zuid-holland 3237 -MG
NL   3237 MG
MDR Report Key23411510
Report Number3012037425-2025-00001
Device Sequence Number9085022
Product Code HMX
UDI-Device Identifier88719214220910
UDI-Public(01)88719214220910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF25.D02
Device Catalogue NumberN/A
Device Lot Number20245410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer11/28/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown